Alert archive / Maryland / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 31, 2018, 10:41 PM EDT for Talbot County, Maryland. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2018, 10:41 PM EDT (02:41 UTC)
- Expired
- Aug 31, 2018, 11:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Philadelphia/Mount Holly
County Talbot County, MD
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2123 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted.
971
WWUS81 KPHI 010241
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
1041 PM EDT FRI AUG 31 2018
MDZ012-015-019-010315-
Queen Anne's-Talbot-Kent-
1041 PM EDT FRI AUG 31 2018
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL TALBOT...
SOUTHWESTERN QUEEN ANNE'S AND SOUTHWESTERN KENT COUNTIES...
At 1040 PM EDT, a strong thunderstorm was located near Romancoke, or
near South River, moving east at 10 mph.
Winds up to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
Talbot, St. Michaels, Chester, Grasonville, Stevensville,
Stevensville South and Dominion.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3904 7631 3897 7622 3900 7618 3904 7621
3904 7617 3877 7618 3879 7631 3886 7626
3879 7620 3879 7619 3897 7625 3891 7624
3894 7628 3889 7629 3890 7629 3893 7631
3896 7631 3891 7634 3884 7637 3885 7638
TIME...MOT...LOC 0240Z 271DEG 9KT 3891 7640
$$
SFJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 31, 9:58 PM EDT, 43 minutes earlier.
Area forecast discussion, Aug 31, 9:58 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 958 PM EDT Fri Aug 31 2018 .SYNOPSIS... A stationary front will remain draped across portions of Delmarva overnight before washing out Saturday. Meanwhile, high pressure will slowly build across the area into next week, before another cold front approaches the area by late-week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Over the past few hours there has been a trend for thunderstorm activity to shift southwestward as high pressure with drier and more stable air pushes in from the northeast. This trend is expected to continue gradually into the overnight hours with the strongest remaining storms propagating generally southward along the upper portion of the Chesapeake Bay, and possibly southern Delaware. Some light rain downwind from the t-storms continues over parts of the lower Delaware Vly and south NJ, but this should dissipate in a couple of hours. With persistent cloud cover the overnight temperatures should drop only a few degrees. Previous discussion: Once we lose the showers/thunder into early this evening, most of the night may end up being dry as surface high pressure presses a little more southwestward. An onshore flow though is maintained and this will keep lots of clouds in across much of the area, possibly with even some drizzle. Some hi-res guidance wants to develop some showers from the southwest later tonight with another short wave, however this is of lower confidence. We will keep some low PoPs in overnight. Otherwise, cooler temperatures given the onshore flow but much of the area still experiencing dew points high enough to allow it to feel muggy. Definitely cooler than recent days however, with the lowest dew points across the northern areas. Adjusted the hourly temperature, dew point and wind grids based on the 19z observations then blended in the LAMP guidance for the remainder of the afternoon. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... A similar pattern on Saturday with high pressure gradually shifting off the coast of New England, however it is wedged southwestward into the Mid-Atlantic. As we look aloft, a ridge remains in place with our area remaining on the northern periphery of it. There continues to be some short wave energy embedded within the flow around this ridge, while a surface front remains draped across the Delmarva region. This will continue to result in an onshore flow, however the more focused lift looks to be lacking overall. As a result, a few showers are possible across the area at times (maybe a thunderstorm in parts of Delmarva), however it does not appear to be all that organized. As a result we kept PoPs on the low side through the day. The day may start with some drizzle in spots, otherwise despite the onshore flow some mixing may erode the lower clouds some from south to north during the day. This would result in some sunshine especially across the southern areas. Overall though, temperatures on the cooler side. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... Overview: An upper-level ridge will remain stationed over the mid- Atlantic through much of the week, but it will not be enough to diminish the rain and thunderstorm threat, which will tend to occur each afternoon, following the diurnal pattern. Above normal highs are likely during the early and middle part of next week. The surface high north of the stationary front will move off to the northeast into Sunday as the front gradually washes out. Chances for rain persist though, especially for areas along and west of the Delaware River. Highs will warm a little from Saturday as above normal temperatures make a comeback; most places should top out in the mid 80s. Monday may not be all that bad in terms of rain, featuring highs in the mid to upper 80s, though the heat index will likely approach the upper 90s for the urban corridor. Little change through the middle part of the week with the ridge sitting directly overhead, preventing any significant pattern change. Similar weather, including chances for rain and thunderstorms, especially during the afternoon on each day. Highs will approach the upper 80s to near 90 through Thursday, with low 80s in the Poconos. The humidity will persist, however, with dew points remaining above 70F. The ridge will slowly migrate west and flatten out as the week progresses. By Friday, the ridge axis should shift closer to the Mississippi River Valley, as a cold front begins to push southward across the Saint Lawrence and Great Lakes Region. This will usher in a return to a more zonal flow pattern for our area. Highs will be a little cooler Friday as the front approaches with mid 80s for most of the area and mid 70s to the north. && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...MVFR ceilings, which may lower to IFR at times overnight. Lower confidence regarding ceilings heights. Easterly winds mainly less than 10 knots. Saturday...MVFR ceilings should improve to low-end VFR. A few showers are possible. East to southeast winds near 10 knots. Outlook... Saturday night/Sunday...Onshore flow will bring some lower CIGS especially during the overnight periods. Scattered showers and a few tstms Sunday afternoon/evening. Monday through Wednesday...Mostly VFR with sct afternoon or evening showers/tstms. && .MARINE... Small Craft Advisory remains in effect, except for Delaware Bay. Easterly winds will gust up to 25 knots at times especially the New Jersey waters, with seas in the 4-6 feet range. The winds are expected to diminish some through tonight into Saturday, however a continued onshore wind will keep the seas elevated longer. For Delaware Bay, the winds look to remain light enough therefore the advisory for the lower portion has been cancelled. Outlook... Saturday night through Wednesday...Overall, sub-SCA conditions are expected for the weekend and into next week. Small chcs for afternoon/early evening showers and tstms each day. Rip Currents... A moderate risk for the development of dangerous rip currents continues through tonight for the New Jersey and Delaware beaches, due to gusty easterly winds and rough surf. For Saturday, while the winds are forecast to not be as strong and the waves should subside some, there will be a continued onshore component. As a result, conditions may remain rough enough to result in another moderate risk of rip currents. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...Small Craft Advisory until 6 AM EDT Saturday for ANZ450>455. && Synopsis...Davis Near Term...AMC/Gorse Short Term...Gorse Long Term...Davis/Miketta Aviation...Gorse/Miketta Marine...Gorse
Hazardous weather outlook, Aug 31, 3:52 PM EDT, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 352 PM EDT Fri Aug 31 2018 NJZ001-007>010-012-PAZ054-055-061-062-012000- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Carbon-Monroe- Lehigh-Northampton- 352 PM EDT Fri Aug 31 2018 This Hazardous Weather Outlook is for northern New Jersey, northwest New Jersey, east central Pennsylvania and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Some showers and thunderstorms this afternoon and evening will be capable of very heavy downpours leading to localized flooding especially in poor drainage areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>003-MDZ008-012-015-019-020-NJZ013-015>023-027-PAZ060-070-071- 101>106-012000- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Berks-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- 352 PM EDT Fri Aug 31 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Some showers and thunderstorms this afternoon and evening will be capable of very heavy downpours leading to localized flooding especially in poor drainage areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-012000- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 352 PM EDT Fri Aug 31 2018 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This Afternoon and Tonight. There is a moderate risk for the formation of dangerous rip currents along the New Jersey shore and the Delaware Beaches through this evening. Some showers and thunderstorms this afternoon and evening will be capable of very heavy downpours leading to localized flooding especially in poor drainage areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ450>455-012000- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 352 PM EDT Fri Aug 31 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-012000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 352 PM EDT Fri Aug 31 2018 This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Aug 31, 7:53 PM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
753 PM EDT FRI AUG 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HEAVY RAIN 1 SSE MIDDLETOWN 39.43N 75.72W
08/31/2018 M6.16 INCH NEW CASTLE DE MESONET
OVER 5 INCHES OF RAIN FELL BETWEEN 5 AND 7 PM.
&&
EVENT NUMBER PHI1801478
JRKLocal storm report, Aug 31, 8:17 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
817 PM EDT FRI AUG 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM FLOOD 2 NNE MOUNT VERNON 39.83N 76.02W
08/31/2018 CHESTER PA DEPT OF HIGHWAYS
FLOODING ON SCROGGY AND CREAM ROADS ALONG THE OCTORARO
CREEK. ALL LANES COVERED.
&&
EVENT NUMBER PHI1801480
DAVISLocal storm report, Aug 31, 8:50 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
850 PM EDT FRI AUG 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 2 W PEMBERTON 39.97N 74.73W
08/31/2018 BURLINGTON NJ LAW ENFORCEMENT
FLOODING ON NJ 38 EAST OF SOUTHAMPTON JUST EAST OF US
206.
0714 AM HEAVY RAIN EASTAMPTON TWP 39.99N 74.75W
08/31/2018 M4.99 INCH BURLINGTON NJ MESONET
4 INCHES OF RAIN FELL IN 90-MINUTE PERIOD ENDING 624
AM.
0719 AM HEAVY RAIN SOUTHAMPTON TWP 39.91N 74.73W
08/31/2018 M3.58 INCH BURLINGTON NJ TRAINED SPOTTER
0739 AM HEAVY RAIN 2 SSE EASTAMPTON TWP 39.98N 74.73W
08/31/2018 M5.58 INCH BURLINGTON NJ MESONET
5.06 INCHES OF RAIN FELL IN 2-HR PERIOD ENDING 7 AM.
0742 AM HEAVY RAIN LUMBERTON 39.96N 74.79W
08/31/2018 M2.32 INCH BURLINGTON NJ MESONET
6-HOUR RAINFALL.
0845 AM FLASH FLOOD THORNBURY TWP 39.93N 75.50W
08/31/2018 DELAWARE PA TRAINED SPOTTER
NUMEROUS ROADS IMPASSABLE DUE TO FLASH FLOODING IN
THORNBURY TOWNSHIP WEST OF CHENEY ROAD. PICTURE ON
SOCIAL MEDIA SHOWED FLOOD WATERS FLOWING ACROSS A
ROADWAY. 2 INCHES OF RAIN FELL WITHIN 45 MINUTES.
0850 AM HEAVY RAIN 1 ESE THORNBURY TWP 39.91N 75.54W
08/31/2018 M2.00 INCH DELAWARE PA TRAINED SPOTTER
RAINFALL IN THORNTON IN 45 MINUTES.
1205 PM TSTM WND DMG 2 S VIOLA 39.01N 75.57W
08/31/2018 KENT DE 911 CALL CENTER
TREE FELL ON A HOUSE IN FELTON, DE. NUMEROUS TREES DOWN
THROUGHOUT THE AREA. TIME ESTIMATED BY RADAR.
1236 PM TSTM WND DMG 1 WNW MILFORD 38.92N 75.45W
08/31/2018 KENT DE SOCIAL MEDIA
NUMEROUS TREES AND LIMBS DOWN AROUND THE AREA.
0100 PM FLASH FLOOD MILFORD 38.91N 75.43W
08/31/2018 SUSSEX DE 911 CALL CENTER
SEVERAL ROADWAYS AND INTERSECTIONS WERE CLOSED DUE TO
FLOODING.
0442 PM FLASH FLOOD 1 SE DOVER SPEEDWAY 39.17N 75.52W
08/31/2018 KENT DE SOCIAL MEDIA
VIDEO SHOWS 1-2 FEET OF WATER RUNNING DOWN US 13/ NORTH
DUNPORT HIGHWAY BETWEEN LAKEVIEW DRIVE AND WHITE OAK
ROAD.
0444 PM HEAVY RAIN 5 SE SLAUGHTER BEACH 38.86N 75.25W
08/31/2018 M6.88 INCH SUSSEX DE MESONET
AROUND 6 INCHES OF THIS RAINFALL OCCURRED IN 3-HR
PERIOD ENDING AT 424 PM.
0450 PM FLASH FLOOD 1 SSW WYOMISSING 40.32N 75.97W
08/31/2018 BERKS PA 911 CALL CENTER
APPROXIMATELY 12 APARTMENT UNITS IN CAMBRIDGE COMMONS
WERE DAMAGED DUE TO SIGNIFICANT FLOODING ALONG A
TRIBUTARY OF THE WYOMISSING CREEK. RESIDENTS IN THE
APARTMENT COMPLEX WERE EVACUATED BEFOREHAND.
0500 PM FLOOD MILTON 38.78N 75.31W
08/31/2018 SUSSEX DE SOCIAL MEDIA
PHOTO SHOWS HALF A FOOT TO A FOOT OF WATER IN A ROADWAY
WITHIN A RESIDENTIAL AREA.
0500 PM FLASH FLOOD SINKING SPRING 40.32N 76.02W
08/31/2018 BERKS PA 911 CALL CENTER
AT LEAST 10 WATER RESCUES REPORTED BETWEEN 4 AND 5 PM
IN THE TOWNS OF SPRING TWP, SINKING SPRING AND
WYOMISSING.
0501 PM FLASH FLOOD MILTON 38.78N 75.31W
08/31/2018 SUSSEX DE TRAINED SPOTTER
MODERATE TO MAJOR ROADWAY FLOODING ON SECONDARY ROADS
AND ON US 1 WITHIN TOWN.
0509 PM FLASH FLOOD 1 ESE SINKING SPRING 40.32N 76.00W
08/31/2018 BERKS PA SOCIAL MEDIA
PHOTO SHOWS TWO CARS STUCK IN A FLOODED INTERSECTION AT
PA 724 (SHILLINGTON ROAD) AND SPOHN ROAD.
0613 PM HEAVY RAIN DOVER 39.16N 75.52W
08/31/2018 M5.45 INCH KENT DE MESONET
GAUGES SHOW RAINFALL BETWEEN 4 AND 5.5 INCHES AROUND
DOVER. MOST OF THIS RAIN FELL BETWEEN NOON AND 6 PM.
0627 PM HEAVY RAIN WERNERSVILLE 40.33N 76.08W
08/31/2018 E5.00 INCH BERKS PA SOCIAL MEDIA
0627 PM FLASH FLOOD WERNERSVILLE 40.33N 76.08W
08/31/2018 BERKS PA SOCIAL MEDIA
WIDESPREAD ROADWAY AND STREAM FLOODING THROUGHOUT THE
AREA.
0700 PM FLASH FLOOD MIDDLETOWN 39.45N 75.72W
08/31/2018 NEW CASTLE DE EMERGENCY MNGR
NUMEROUS FLOODED ROADWAYS AND INTERSECTIONS THROUGHOUT
TOWN. SEVERAL VEHICLES HAVE STALLED DUE TO THE WATER,
BUT NO WATER RESCUES HAVE OCCURRED.
0703 PM FLOOD 2 NNE MOUNT VERNON 39.83N 76.02W
08/31/2018 CHESTER PA DEPT OF HIGHWAYS
FLOODING ON SCROGGY AND CREAM ROADS ALONG THE OCTORARO
CREEK. ALL LANES COVERED.
0719 PM HEAVY RAIN 1 SSE MIDDLETOWN 39.43N 75.72W
08/31/2018 M6.16 INCH NEW CASTLE DE MESONET
OVER 5 INCHES OF RAIN FELL BETWEEN 5 AND 7 PM.
0734 PM HEAVY RAIN MILTON 38.78N 75.31W
08/31/2018 E7.17 INCH SUSSEX DE SOCIAL MEDIA
RAINFALL SO FAR TODAY.
&&
EVENT NUMBER PHI1801463 PHI1801460 PHI1801457 PHI1801461 PHI1801462
PHI1801459 PHI1801458 PHI1801465 PHI1801464 PHI1801466 PHI1801468
PHI1801467 PHI1801474 PHI1801471 PHI1801473 PHI1801472 PHI1801469
PHI1801470 PHI1801476 PHI1801477 PHI1801475 PHI1801480 PHI1801478
PHI1801479
SFJSpecial weather statement, Aug 31, 8:55 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
855 PM EDT FRI AUG 31 2018
MDZ012-015-010130-
Queen Anne's-Kent-
855 PM EDT FRI AUG 31 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL QUEEN ANNE'S AND
WESTERN KENT COUNTIES...
At 853 PM EDT, a strong thunderstorm was located near Langford, or 11
miles east of Millers Island, moving southeast at 5 mph.
Winds up to 45 mph and half inch hail are possible with this storm.
This storm will be near...
Rock Hall around 915 PM EDT.
Chestertown around 920 PM EDT.
Langford around 925 PM EDT.
Old Town around 930 PM EDT.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3926 7622 3928 7620 3929 7617 3931 7618
3933 7617 3918 7599 3901 7619 3901 7621
3903 7624 3909 7623 3913 7625 3915 7628
3917 7628
TIME...MOT...LOC 0053Z 316DEG 8KT 3923 7621
JRKSpecial weather statement, Aug 31, 9:23 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
923 PM EDT FRI AUG 31 2018
MDZ012-015-010200-
Queen Anne's-Kent-
923 PM EDT FRI AUG 31 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL QUEEN ANNE'S AND
SOUTHWESTERN KENT COUNTIES...
At 922 PM EDT, a strong thunderstorm was located over Rock Hall, or 9
miles northwest of Centerville, moving southeast at 10 mph.
Winds up to 50 mph and half inch hail are possible with this storm.
This storm will be near...
Overton around 950 PM EDT.
Centerville, Centreville and Grasonville around 1000 PM EDT.
Other locations impacted by this storm include Queenstown.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3898 7626 3897 7622 3900 7617 3903 7624
3909 7623 3915 7628 3918 7627 3921 7621
3900 7595 3892 7620 3895 7621 3894 7624
3897 7625 3892 7626 3894 7628 3898 7628
TIME...MOT...LOC 0122Z 337DEG 9KT 3912 7620
KleinSpecial weather statement, Aug 31, 10:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1041 PM EDT FRI AUG 31 2018
MDZ012-015-019-010315-
Queen Anne's-Talbot-Kent-
1041 PM EDT FRI AUG 31 2018
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL TALBOT...
SOUTHWESTERN QUEEN ANNE'S AND SOUTHWESTERN KENT COUNTIES...
At 1040 PM EDT, a strong thunderstorm was located near Romancoke, or
near South River, moving east at 10 mph.
Winds up to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
Talbot, St. Michaels, Chester, Grasonville, Stevensville,
Stevensville South and Dominion.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3904 7631 3897 7622 3900 7618 3904 7621
3904 7617 3877 7618 3879 7631 3886 7626
3879 7620 3879 7619 3897 7625 3891 7624
3894 7628 3889 7629 3890 7629 3893 7631
3896 7631 3891 7634 3884 7637 3885 7638
TIME...MOT...LOC 0240Z 271DEG 9KT 3891 7640
SFJThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 6:07 AM EDT | Special Marine Warning | PHI | 53 min | |
| Sep 1, 6:57 AM EDT | Special Marine Warning | PHI | 63 min | |
| Sep 1, 4:05 PM EDT | Areal Flood Advisory | PHI | Cape May | 3 hr |
| Aug 31, 8:00 PM EDT | Areal Flood Warning | PHI | Berks, Chester | 4 hr |
| Aug 31, 8:28 PM EDT | Areal Flood Warning | PHI | Sussex | 3 hr |
| Aug 31, 8:55 PM EDT | Areal Flood Warning | PHI | New Castle | 3 hr |
| Sep 1, 4:30 AM EDT | Areal Flood Advisory | PHI | Sussex | 4 hr |
| Sep 1, 5:36 AM EDT | Flash Flood Warning | PHI | Sussex | 4 hr |
| Sep 1, 4:03 PM EDT | Areal Flood Advisory | PHI | Sussex | 3 hr |
| Aug 31, 8:55 PM EDT | Special Weather Statement | PHI | Kent | 35 min |
| Aug 31, 9:23 PM EDT | Special Weather Statement | PHI | Queen Anne's | 37 min |
| Aug 31, 9:28 PM EDT | Flash Flood Warning | PHI | Kent, Queen Anne's | 3 hr |
| Aug 31, 11:10 PM EDT | Special Weather Statement | PHI | Talbot | 35 min |
Nearby
Special Weather Statements in Maryland, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.